About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (6)

4 days ago · Getting off of Seroquel in Depression & Anxiety

You should not call Seroquel a dangerous drug. It is only dangerous in overdose or for patients who have severe adverse effects. For millions, Seroquel has meant the differece between life or death and sanity vs psychosis. So I only ask you to check your facts before you make grave statements against any drug. No drug is perfectly safe. It's always a balance between therapeutic effect and side effects.

5 days ago · Getting off of Seroquel in Depression & Anxiety

Quit scare mongering. Seroquel is not dangerous and it's necessary for many people to stay sane. It's not only used in people with schizophrenia. It is used to augment antidepressants in people with treatment-resistant depression, and to treat bipolar disorder.

Movement disorders (tardive dyskinesia) are rare with Seroquel, which is considered an atypical antispscyhotic rather than a neuroleptic, which are more likely to cause TD. Also, TD usually happens at high doses. 50mg/day is really small.

Also, you can't titrate Seroquel because there is no liquid formuation of the drug. You can only break off tiny bits of the fast-acting pills and that is difficult to do. A pharmacist can do this. You can't titrate Serquel XR because it's in a long-release pill. Lowest dose is 50mg.

Please check your facts before responding. Someone might quit a useful drug based on inaccurate info.

5 days ago · Getting off of Seroquel in Depression & Anxiety

Dear debstime50,

There are several atypical antipsychotics. All of them cause weight gain to some degree, but some are much less inclined to do so. Seroquel (quetiapine) is regarded as having a "moderate"propensity to gain weight. Those listed as "low" include Ability (aripiprazole), Solian (amilsulpride), Saphis, Sycrest (asenapine), Geodon (ziprasidone), and Latuda (lurasidone). Haldol also has low weight-gaining potential but it's an old med with lots of side effects.

See: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5574691/#!po=12.0690

So if I were you, I'd check with my doctor or pharmacist to see which of these are generic and how much they cost. Give them paper to them. If the cost is too high, you might consider buying them in Canada. There are several ways to do that, including coming into Canada to buy them at a pharmacy.

There is no need to condemned to Seroquel if it's messing up your metabolism.

Wed, Jan 23 12:53pm · Getting off of Seroquel in Depression & Anxiety

@fplatt, here is some info on how to taper down on Seroquel. It involves some nutritional support known to help with nervous disorders. Again, talk with your MD!

http://www.townsendletter.com/FebMarch2013/whattodo0213_2.html

Wed, Jan 23 12:04pm · Getting off of Seroquel in Depression & Anxiety

@tness360, I assume you are taking regular Seroquel and not Seroquel XL? The smallest dose you can get for XL is 50 mg, so tapering down isn't possible. For some reason, the company believes that quitting from 50 mg to zero is OK. It isn't. I've tried it.

Have you tried cutting your 20 mg pills into smaller bits? Another option is to ask your pharmacist to make a liquid formulation so you can go down in tiny decrements over a long time, even mg by mg. British psychopharmacist, Heather Ashton, has designed a very slow withdrawal protocol for benzos which may work for Seroquel. I don't know. Something to talk over with your doctor and pharmacists.

Also, I can't believe they put you on Seroquel at age 7! IMO, that constitutes malpractice.

https://www.benzo.org.uk/manual/

Fri, Jan 4 11:47am · Getting off of Seroquel in Depression & Anxiety

I too gained 50 lbs on Seroquel. I started at 300 mg/day as an augment to Celexa. After I ballooned out, I tapered down to 200 and then 150 mg/day. Still no weight loss so I dropped to 100 mg/day and started getting withdrawal symptoms. So I went back up to 150 mg/day things seem to be stable, except for my weight which stubbornly insists on remaining at 50 lbs excess. I recently joined a gym and now I exercise 3-4 times a week. I'm also trying to cut back on calories by reducing meal portion sizes and not snacking between meals.

I don't understand how atypical antipsychotics cause weight gain. It is through an increase in appetite or some effect on the metabolism? My doctor doesn't seem to know and the information I find online is not very useful. Anyone know?